Re: Stomach Ulcer & Protonix - Should I see an improvement after 6 weeks?
My symptoms were being nauseated, stomach hurt if you pushed on it, plus it hurt anyways, and heartburn once I stopped taking the NSAIDS which were covering up the stomach/heartburn pain, felt like food wasn't settling right in my stomach.
Once I got started on the Protonix for a few weeks, changed to a very bland diet, and had stopped taking the NSAIDS for several weeks the nausea improved and my stomach stopped hurting some. It did take quite a while like a few months because I still kept taking some NSAIDs off and on while trying to look for pain relief other ways.
After 5 months of the medication the heartburn was gone and my stomach didn't hurt anymore to the touch and I was less nauseated. At that point I think that the continued discomfort was a side effect of the Protonix which can be nausea and stomach upset. I didn't figure that out until I started taking less of it.
I think the ulcer wasn't a real deep one otherwise I probably would have had to go on a liquid diet and not eat any solid food for awhile. That's why it's good when you can get an endoscopy to see if there is damage that shows up. I don't think hearburn does show up but irritation/redness in the esophagus does-I can't remember the name of it.
I don't think healing ulcers is a quick fix. See what your doctor suggests for foods because some of them cause more acid to form. I even stopped taking multivitamins, tylenol, antibiotics just basically only the Protonix unless it was a real emergency and even given injectable medication so it would by pass my stomach.
Good luck on this.
Last edited by taape; 02-13-2008 at 09:17 PM.